MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA HELICAL BLADE 90MM STERILE; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA HELICAL BLADE 90MM STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.038.295S
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.A device history record review has been requested.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, a patient was implanted with a trochanteric fixation nail advanced (tfna) during hip surgery.A follow up x-ray was done showing that the tfna helical blade had perforated the femoral head.Revision surgery to shorten the length of the tfna helical blade was performed on (b)(6) 2018.Patient status and procedure outcome are unknown.Concomitant device: tfna nail (part: unknown, lot: unknown, quantity: 1); locking screw (part: unknown, lot: unknown, quantity: 1) this report is for a tfna helical blade 95mm.This is report 1 of 1 for (b)(4).
 
Event or Problem Description
This report is for a tfna helical blade 90mm.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Dhr review was completed.Part number: 04.038.290s.Lot number: h628637.Part manufacture date: 23 may 2018.Manufacturing location: elmira.Part expiration date: 30 april 2028.Nonconformance noted: n/a.Dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows lot h628637 of ti helical blade 90mm-sterile product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed raw material lot h606505 met all specifications with no nonconformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition this lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Customer quality conducted an investigation of the returned device.Investigation flow: device interaction/functional.Visual inspection: visual inspection of the returned helical blade performed at customer quality (cq) identified normal wear associated with implantation and explantation.No abnormalities that would contribute to the reported complaint condition were observed.As no x-rays showing the reported condition of the helical blade perforating the femoral head were provided, the reported condition was not able to be confirmed.Functional test: a functional test /replication of the event is not applicable for this complaint condition.Dhr review: the returned device was manufactured in may 2018.A review of the device history record revealed no complaint related anomalies.The device history record shows lot h628637 of ti helical blade 90mm-sterile product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed raw material lot h606505 met all specifications with no nonconformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Document/specification review: design drawings were reviewed during this investigation.No product design issues or discrepancies were observed during this investigation.Dimensional inspection: the diameter of the distal helix portion of the returned helical blade measured ø10.30mm at cq (calipers) which is within specification of ø10.3 +0/-0.1mm per tabulated design drawing.Risk documentation: this complaint condition is adequately covered by the risk assessment.Conclusion: a definitive root cause for the reported condition of the helical blade perforating the femoral head could not be determined based on the provided information.Per the event description " a revision surgery will be required to shorten the length of the tfna helical blade." it should be noted that the tfna helical blade is available in 5mm length increments.The reported complaint condition was not able to be confirmed and no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation and this complaint condition is adequately covered by the risk assessment.No new, unique or different patient harms were identified as a result of this evaluation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TFNA HELICAL BLADE 90MM STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8015576
Report Number2939274-2018-54663
Device Sequence Number1382318
Product Code HSB
UDI-Device Identifier10886982099013
UDI-Public(01)10886982099013
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K131548
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.038.295S
Device Catalogue Number04.038.290S
Device Lot NumberH628637
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2018
Initial Date Received by Manufacturer 10/15/2018
Supplement Date Received by Manufacturer10/30/2018
12/05/2018
Initial Report FDA Received Date10/29/2018
Supplement Report FDA Received Date11/16/2018
12/05/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;